It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


Hey All!!

I am taking Prednisone for my Addison's Disease and it's not working yet. I am taking 10mg a day and I'm starting to look like a blowfish! I have a bit of that hideous "moon face" and bloating caused by the Prednisone. I am assuming I need to up my dose because I am still so tired and spaced out, but I don't want to have that side effects that come with the increase in meds.

I've read that many of you are taking natural cortisol and adrenal glandulars. Any suggestions on what to take exactly?? I am going to see an endo at the end of July(long wait to see these endos, don't ya think?) And so my neuro, who ended up diagnosing me, says he'll help with the naturals.

Any suggestions will be a great help. I need to start feeling like the old me again!!

thank you
nate
Hi Nate - I go to an alternative MD in Chicago who prescribes the natural hormones for me. They have all the supplements and hormones I need at their clinic.

After saliva and blood testing it was determined I had adrenal insufficiency - my cortisol levels were pretty bad.

I currently take natural cortisol 20 mg daily, DHEA, progesterone cream from a compounding pharmacy, and adrenal granulars from Orthomolecular. Plus other daily supplements.

It took a 2-3 months before I stated feeling pretty good but it's way better than having to take prednisone - that's not an option for me - it puts me into a nervous rage big time.

Hope this helps.

[This message has been edited by cathyk (edited 06-29-2003).]
Hi cathyk!!

Thank you for your help! I am thinking that I need to find an alternative endo also. I have an appointment with an endo at UCLA at the end of July, but I am not sure how responsive to naturals they will be. All I know is that I can't take Prednisone for much longer. It's driving me CRAZY!! I'm angry, bloated and I still don't feel any better...not a good combo!!

Do you have any side effects with your meds? If so, I'm sure it's nothing like Prednisone.

I'm glad you are feeling better and you found someting that works for you!!

thank you
nate
I agree with PVS... I have been taking 30mgs of Hydrocortisone for 23 years. (was diagnosed with Addison's when I was 18) I am not sure why docs still put Adrenal patients on Prednisone. Maybe there's a reason, but I just don't know. Weight gain and some swelling might still happen when starting on Hydrocortisone... but I think its a temporary thing.

Nate... please let us know how your endo, end of July, appointment goes. Woodrunner.
Thank you everyone for your advice! I just started taking 10 mgs of Hydrocortisone a couple of days ago. My face is still a bit bloated and I am still heavier than I was three weeks ago. I was hoping that this will drop off because I am not on Prednisone, but Hydrocortisone will do it to you too, at lease temporarily? Oh well!! Honestly, as long as I start feeling better, what's a few pounds!

I'll keep you posted on the appointment at UCLA. Take care of yourselves!

nate





All times are GMT -7. The time now is 08:54 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!